Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 68, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 31, 2003, 4:39 PM EDT for Ross County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2003, 4:39 PM EDT (20:39 UTC)
- Expired
- Jul 31, 2003, 5:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Ross County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 312042 FFWILN OHC141-312145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 439 PM EDT THU JUL 31 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ROSS COUNTY IN OHIO... * UNTIL 545 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER CHILLICOTHE. UP TO 3 INCHES OF RAIN HAD FALLEN SINCE 3 PM...WITH AN ADDITIONAL INCH EXPECTED THROUGH 530 PM. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... BAINBRIDGE... CHILLICOTHE... FRANKFORT... NORTH FOLK VILLAGE... COUNTY OFFICIALS REPORTED FLOODING IN CHILLICOTHE WITH SEVERAL MOBILE HOMES WASHED OFF THEIR FOUNDATIONS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. PEOPLE LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER GROUND. DO NOT ATTEMPT TO CROSS SWIFTLY MOVING WATER OR WATER OF UNKNOWN DEPTH BY FOOT OR IN A VEHICLE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. NEVER ALLOW CHILDREN TO PLAY NEAR FLOOD WATERS...STREAMS OR DRAINAGE DITCHES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:25 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 31, 3:25 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 325 PM EDT THU JUL 31 2003 AT 18Z...WEAK SFC LOW WAS NEAR SDF WITH AN ASSOCIATED FRONTAL BOUNDARY EXTENDING FROM THIS LOW ALONG THE MIDDLE OHIO RIVER VALLEY. WEAK SFC LOW AND ASSOCIATED UPR LVL S/WV WERE RESPONSIBLE FOR CURRENT SHOWER/THUNDERSTORM ACTIVITY AS SEEN ON KILN RADAR. MORE CONVECTION WAS RECENTLY DEVELOPING ACROSS PARTS OF SW OH AND CNTRL OH. WILL HAVE TO MAKE A LAST MINUTE DECISION ON EXACT POPS FOR THIS EVENING. PRELIMINARY THOUGHTS WERE TO KEEP THE FAR NW DRY TONIGHT WITH 40 POPS IN THE FAR EAST. THERE COULD BE SOME CLEARING OVERNIGHT...AND WHERE RAIN HAS ALREADY FALLEN...FOG COULD BECOME A PROBLEM. EVENING SHIFT WILL HAVE TO PINPOINT PACE OF CLEARING AND WHERE RAIN OCCURRED FOR POSSIBLE FOG/DENSE FOG WORDING. FRONTAL SYSTEM AND CLOSED UPR LVL LOW OVER THE UPR MS VLY/CNTRL PLAINS WILL PIVOT EVERY SO SLOWLY INTO OUR REGION THROUGH THE WEEKEND. WILL INTRODUCE A SLIGHT CHC OF LATE AFTERNOON SHOWERS/THUNDERSTORMS WEST ON FRIDAY INTO FRIDAY NIGHT...WITH 40 TO 50 POPS EXPECTED OVER THE WEEKEND AS FRONTAL SYSTEM AND SOME LOW LVL CONV/DIV HELP TO INCREASE PCPN COVERAGE. CHC OF SHOWERS/THUNDERSTORMS WILL CONTINUE THROUGHOUT NEXT WEEK AS UPR TROF FINDS A HOME OVER THE LOWER GREAT LAKES AND OHIO VALLEY REGION. WENT CLOSE TO GFS MAV GUIDANCE FOR TEMPS THROUGH THE PERIOD. .ILN...NONE. HICKMAN
Hazardous weather outlook, Jul 31, 5:02 AM EDT, 11 hours 37 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EDT THU JUL 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.